I had Kenalog injected into my eye three months ago. According to the retina specialist who did the injection, the steroids should now be out of the eye, replaced by body fluids. I continue to have strange vitreous activity in that eye, with central distortion due to the vitreous moving and hanging in that locale, and at the top of my vision field. I also have glaucoma, and was concerned about using Kenalog, but being desparate and depending on the retina MD, I allowed the injection. Now I really wonder.
Is the retina specialists' idea that three months to rid the eye of steroids a legitimate estimate?
Are there any restorative treatments to rid the eye of any remaining steroids? Is Floaters only Vitrectomy the only alternative?
I gather that steroids take a long time to completely leave the circulatory system. Can the steroids make there way back to the eyes?
You most likely had the Kenalog injection for inflammation in the eye or macular edema. Kenalog is a long acting steroids and its effects can last 3 to 4 months. If you are a steroid responder, the pressure in your eye will increase.
As far as the steroids, they will dissolve with time. Only a vitrectomy will remove floaters although some doctors claim it can be done with a LASER. No retinal doctor I know agrees with this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.